A very rare case of encephalopathy in a patient with end-stage renal disease: contrast agent, ioversol.
Author(s): Ozelsancak R, Erken E, Yildiz I, Giray S, Yildirim T, Micozkadioglu H
Affiliation(s): Department of Nephrology, Baskent University Faculty of Medicine, Adana Teaching and Medical Research Center, Adana, Turkey. firstname.lastname@example.org
Publication date & source: 2010, Ren Fail., 32(9):1128-30.
Publication type: Case Reports
Contrast agents are associated with a number of adverse effects, including central nervous system effects. These agents are primarily filtered and excreted by the kidney. Contrast-associated encephalopathy is a rare complication. We report the case of a 55-year-old male on chronic hemodialysis who developed confusion and agitation after receiving ioversol during abdominal angiography. Although hemodialysis was performed his healing took 15 days. Patients with end-stage renal disease may be at an increased risk of adverse effects of contrast agents.